ISRAELI A. JAFFE, M.D.
To the editor: In their article, Chalmers and associates (1) state that renal involvement is unusual in penicillamine-induced lupus erythematosus but that it has been described and give three literature citations (references 4, 8, 9). In their reference 4, Kirby and associates do describe renal disease in one of their four patients with penicillamine-induced lupus erythematosus; however, they also describe 17 additional patients with penicillamine-induced nephropathy, none of whom had lupus erythematosus. In reference 8, there is no mention of drug-induced lupus erythematosus among the various examples of penicillamine toxicity reported. Reference 9 refers only to penicillamine-induced Goodpasture's syndrome, not
Learn more about subscription options.
Register Now for a free account.
JAFFE IA. References on Penicillamine-Induced Renal Disease. Ann Intern Med. 1983;98:417. doi: 10.7326/0003-4819-98-3-417_2
Download citation file:
Published: Ann Intern Med. 1983;98(3):417.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only